In this paper, we propose new lower and upper bounds on the linear extension complexity of regular -gons. Our bounds are based on the equivalence between the computation of (i) an extended formulation of size of a polytope , and (ii) a rank- nonnegative factorization of a slack matrix of the polytope . The lower bound is based on an improved bound for the rectangle covering number (also known as the boolean rank) of the slack matrix of the -gons. The upper bound is a slight improvement of the result of Fiorini, Rothvoss and Tiwary [Extended Formulations for Polygons, Discrete Comput. Geom. 48(3), pp. 658-668, 2012]. The difference with their result is twofold: (i) our proof uses a purely algebraic argument while Fiorini et al. used a geometric argument, and (ii) we improve the base case allowing us to reduce their upper bound $2 \left\lceil \log_2(n) \right\rceil2^{k-1} < n \leq 2^{k-1}+2^{k-2}k$. We conjecture that this new upper bound is tight, which is suggested by numerical experiments for small . Moreover, this improved upper bound allows us to close the gap with the best known lower bound for certain regular -gons (namely, and $21 \leq n \leq 24$) hence allowing for the first time to determine their extension complexity.

生成讲解博客的中文版本

生成AI智能校验的中文版本